Respiratory Disorders Expert Forum
Bloody nose with Advair?
About This Forum:

This forum is for questions and support regarding lung and respiratory issues. such as: Allergies, Asthma, Bronchitis, Colds - Flu, Chronic Cough, COPD, Cystic Fibrosis, Emphysema, Fibrosis, Lung Abscess, Nasal Polyps, Pleurisy, Pneumonia, Sarcoidosis, Sinusitis, Tuberculosis.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Bloody nose with Advair?

My son was diagnosed with Activity Induced Asthma this summer and was given Advair 250/50 twice a day along with an albuteral inhalor to be used before activity.  It was normal for him to get a Bloody Nose a couple of times a month but he is now getting them as frequently as 3 - 4 times a week.  The doctor doesn't seem to think there is a correlation but one of the sideeffects of Advair is "unusal bleeding".  I'm wondering if I should push harder with the doctor to switch to another long acting inhalor?
Related Discussions
251132_tn?1198082422
Advair
12 Comments
Blank
Avatar_n_tn
I've been Advair since January of this year and just last month, I starting having nose bleeds also. I get nose bleeds at least a couple times a day and it also cause my voice to change in tone and I feel as if I am choking on phelm most of the time. I'm looking into Singulair. I don't know if it will be any different but I am getting off of Advair.
Blank
Avatar_n_tn
I have been on Advair for almost 2 years.  I have excessing mucus but I never thought that Advair may be the culprit.  I have chronic sinusitus but before I was on Advair, I did not have so much mucus.  I will be very interested to know if this causes the mucus.  I have not yet had nose bleeds.
Blank
Avatar_n_tn
Hi,  I also have excessive mucus and have been on advair for about 2 yrs.  I wonder if there is a correlation.  I had sinus ssurgery an ethmoidectomy and deviation correction and still have thee sinus mucus in excess. Has anyone asked the nurse here or a Ddr if this is related?  I'm curious.
Blank
Avatar_n_tn
Yes I hope a nurse or Dr does answer our question about Advair and excess mucus. It is very annonying to say the least. I am looking into homeopathic ways of controlling Asthma. I know there are certain vitamins, antioxidents and enzymes that I should be taking to help my asthma. It gets expensive though, but worth looking into. KrisF, what have you decided to do with your son? Have you talked to your doctor yet about switching meds? Thanks for your comments everyone.

Jag1
Blank
Avatar_n_tn
perhaps the reason you are on advair is due to mucous and chronic inflamation (inflammation). are any of you smokers or exposed to second hand smoke??? Mike
Blank
Avatar_n_tn
No I'm not a smoker. I have outdoor and indoor allergies and before Advair, excess mucus was not a problem.

Jag1
Blank
Avatar_n_tn
I too have excess mucous since starting Advair 250 3 years ago - However sometimes I feel it is doing its job in clearing the mucous that would normally sit there and lead to a brochial asthma attack - I also have noticed blood in my nose - not full blown nose bleeds just spotting really - One of the biggest things I found was an increase in weight around the trunk area - which ironically makes it more difficult to breathe - I reckon 2 stone has been gained since starting Advair - I have lost about 10lbs of that through exercise - cutting food really makes no difference! However the biggest thing about using Advair is in the last 3 years I haven't had an Asthma attack - So the quandry is do I keep up the Advair and keep improving my breathing or change it and disimprove - I have tried Singular ( had odd side affects) Becotide and Seretide seperately ( made my heart race!)
and couldn't take to Atrovent at all! So I suppose it is all a balancing act! I have heard Spiriva ( used for COPD) is now being reccommended for Asthma but I am loathe to change again!!

Regards
J
Blank
Avatar_n_tn
Jane1 if you don't mind my asking, what kind of side effects did you have with Singulair? I'm still thinking of trying it.
Thanks for your comment.

Jag1
Blank
Avatar_n_tn
A lot of people have no real side effects at all with Singulair -I know at the time it was recommended the Doctors were hailing it as revolutionary, I took it for 2 years, I suffered a lot of jaw pain and stomach cramps which I thought was unusual and I also was diagnosed with Sarcoidosis some time later ( this of course isn't connected - but I was facing a barrage of wierd symptoms which could have been the Sarcoid and not the Singulair) So in the heel of the hunt I decided to drop the singulair as I didn't see any real improvement in my Asthma - I was always taking a preventor at the same time, that should be noted it was never suggested as a replacement for the Becotide I was taking at the time, although I do believe it is marketed as a preventer - Maybe I shouldn't have been taking both.
You will find a list of the Side effects on any search .- with Asthma and any lung complaint you always have to weigh up the bad effects against the good benefits to your condition.

All the best
J-
Blank
Avatar_n_tn
Thank you, that was very helpful info. There seems to be side effects with everything. I may try Singulair and see how it does for me. Thanks, good luck to you too.

Jag1
Blank
Avatar_n_tn
Hey guys

I was just surfing trying to find info on Seretide inhalers.
I've been on one along with Combivent for about 5yrs for COPD.

I noticed your probs with mucusy/bloody noses.

I had that problem for about 2 years, my nose was always sore and quite 'raw' inside.
I realised one day that when I inhale (no spacer) and hold for 5 seconds as instructed the very next thing I do is to release my breath and then swill the mouth out.
When you first exhale again could some particles of the inhalers ingredient travel back up the nasal passage??
BINGO!!!!!!!
I started to pinch my nose as i used the inhaler until I had exhaled at least a couple of times.
Within days my nose cleared and has been happy ever since.
Give it a whirl.
Hope this may help someone.
Best regards
happy hooter.
Blank
Avatar_m_tn
A related discussion, Advair - Severe nose bleeding was started.
Blank
Continue discussion Blank
This Forum's Experts
242587_tn?1355427710
David Tinkelman, M.D.Blank
National Jewish Health
Denver, CO
Blank
Request an Appointment
MedHelp Health Answers
Blank
Asthma Tracker
Asthma Tracker
Start Tracking Now
Blank
Allergy Tracker
Allergy Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank